Tips

How to reduce the risk of infection in Filler injection?

How to reduce the risk of infection in Filler injection?

Medically Reviewed by Mohsen Talani, MD on November 27, 2023 | Written by CBAM Author

One of the most important topics for all people is facial beauty. In fact, the beauty of the face is very important in the appearance of people. With the passage of time and following the changes that occur in the cells of the body, the facial skin loses its youth and freshness and wrinkles appear on the face. In addition to this, the shape of the face and the treatment of defects are also of considerable importance. Filler injection is one of the most modern methods currently used. Filler injection helps to eliminate wrinkles and rejuvenate the skin. Also, filler injection is used to correct facial defects. Filler is used to give volume to the lips, cheeks, angle of the jaw and chin.

Like any other cosmetic and therapeutic method, filler injection may have side effects or disadvantages. Common side effects of fillers are completely temporary and local, which include swelling, redness, and slight burning sensation in the post-injection area, which disappears over time and within a few days. In very rare cases, serious complications such as infection, damage to blood vessels and tissue necrosis may occur after filler injection. Severe headaches, relatively long swellings, excessive heat and fever, soreness, and hypersensitivity are symptoms related to filler infection that require immediate intervention by a doctor.

How common is infection after filler?

Infection in filler injection is very rare and you may not encounter it during your practice. Filler infection may occur at any time after filler injection. Infectious agents may enter the injection site directly during the injection or may be transferred later through the systemic circulation of the body. Infection can occur in different forms. It can be a limited skin infection, develop as cellulitis, or even become an abscess. Filler can act as a colonization site for bacteria and later become a site for granuloma formation, which is one of the most severe cases of filler infection.

All the cases we mentioned about the infection are very rare and occur only in case reports. But as an aesthetic medicine expert, you should have complete information for timely diagnosis and treatment of filler infection. Also, try to minimize the side effects of your injections.

You need a base of knowledge and skills to start injecting fillers. CBAM board certified package is the best way to start practicing in the field of injectables. Our instructors will teach you tips and techniques to minimize filler side effects and get the best results. Learn more about CBAM board certified packages here.

How do you prevent filler complications?

As an injector, you can minimize the risk of complications and infection, but remind that the risk of complications and infection is always there. The first step to reduce the risk of complications is to get a good and accurate history of the patient regarding the history of injection, diseases, especially immunosuppressive diseases and immunocompromised conditions and history of infection. Due to the fact that when injecting filler from the outside to the inside of the body, a direct path is created by the needle, you must properly sterilize the injection site and the equipment used.

Avoid injecting into skin that is currently infected. Make sure the patient’s makeup is removed and sterilize the skin using disinfectants before starting the filler injection. If your patient has a history of oral HPV you should pretreat with acyclovir or valacyclovir because the filler injection can cause viral infection reactivation.

Your injection technique can reduce complication risk. Try to choose the best injection technique according to each patient to improve the results and minimize the complications. For example, using smaller gauge needle reduces infection risk and trauma to tissue and vessels. On the other hand, using a cannula reduces necessary skin puncture.

What antibiotic is used for filler infection?

Acute infections after filler injection are usually due to common pathogens of the skin like Staphylococcus aureus or Streptococcus pyogenes. Id you do not trat these conditions they can lead to sepsis especially in elderly patients or those who are immunocompromised. You can treat mild infections with oral agents such as Amoxicillin clavulanic acid or Ciprofloxacin.

How do you reduce the side effects of fillers?

One of the most important skills for filler injection is anatomy. As the saying goes, it’s all about anatomy. If you learn the anatomy of the injection site well, the filler injection will be done with the right amount, in the right place, with the right depth, which will prevent many complications. Taking a proper history from the patients, choosing the correct technique and teaching the patient after surgery can greatly reduce the incidence of complications.